Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 13, NWS Little Rock, AR

March 4, 2004Faulkner County, Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 4, 2004, 8:05 PM CST for Faulkner County, Pulaski County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2004, 8:05 PM CST (02:05 UTC)
Expired
Mar 4, 2004, 8:35 PM CST
In force
30 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Faulkner County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 20 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 6:15 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2004-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2004-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WUUS54 KLZK 050205
SVRLIT
ARC045-119-050235-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CST THU MAR 4 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN CENTRAL ARKANSAS
  FAULKNER COUNTY IN CENTRAL ARKANSAS

* UNTIL 835 PM CST

* AT 755 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR PINNACLE MOUNTAIN...OR ABOUT 16 MILES WEST
  OF NORTH LITTLE ROCK AIRPORT...MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYFLOWER AND CONWAY AROUND 810 PM CST
  GIBSON AROUND 815 PM CST
  VILONIA AROUND 825 PM CST
  ENOLA AROUND 830 PM CST
  MOUNT VERNON AROUND 835 PM CST

&&

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3490 9258 3475 9247 3493 9214 3523 9213
          3518 9244

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:00 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 4, 4:00 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST THU MAR 4 2004

.SHORT TERM...TONIGHT THROUGH SUNDAY
SEVERE WEATHER SITUATION SHAPING UP TO THE WESY OF THE AREA THIS
AFTERNOON. NEW 21Z RAOB AT KLZK CONTINUES TO SHOW A GOOD MID LEVEL
CAP SO IT LOOKS LIKE THERE WILL BE LITTLE OR NO THUNDERSTORM ACTIVITY
AHEAD OF THE MAIN EVENT. IMAGINE THE CAP WILL ERODE AS THE UPPER TROF
MOVES CLOSER AND THE FORCING WILL ALSO HELP OVERCOME IT SO STILL EXPECT
AT LEAST A SQUALL LINE TO RACE ACROSS THE AREA EARLY TONIGHT. WILL
KEEP POPS AT 90 PERCENT EARLY TONIGHT WITH MENTION OF SEVERE. SOME
STRONG TO SEVERE ACTIVITY COULD LINGER PAST 06Z IN EASTERN ZONES
BUT WILL LEAVE MENTION OF SEVERE OUT FOR LATER TONIGHT AT THIS TIME.
WILL CONTINUE LOWER POPS LATER TONIGHT WITH MOSTLY SHOWERS. UPPER
TROFFING CONTINUES TO THE WEST OF THE AREA THROUGH FRIDAY WITH A
COUPLE OF MORE WEAKER SHORT WAVES MOVING THROUGH. DESPITE DRY SLOT...
WILL NEED TO KEEP SMALL POPS IN FOR FRIDAY AND SOME CLOUDS. WILL KEEP
HIGHER POPS IN THE SOUTHEAST THROUGH FRIDAY AS THE MAIN MOISTURE
AXIS MAY NOT CLEAR THAT AREA UNTIL LATE IN THE DAY. ANOTHER SHORT
WAVE WITH A FAIR AMOUNT OF MOISTURE MOVES ACROSS THE NORTH LATE
FRIDAY NIGHT. OVERALL MOISTURE SHOULD BE LESS AS TONIGHTS ACTIVITY
SHOULD SWEEP A LOT OF THE DEEP MOISTURE AWAY. WILL KEEP SLIGHT CHANCE
POPS FOR LIGHT RAIN IN THE NORTH FOR FRIDAY NIGHT. HEIGHTS RISE ON
SATURDAY AND SURFACE HIGH QUICKLY SHIFTS TO THE SOUTH WHICH WILL
BRING IN WEST WINDS AND GOOD WARMING. ANOTHER WEAK SHORT WAVE MOVES
BY FROM THE NORTH SATURDAY NIGHT INTO SUNDAY BUT MOISTURE LOOKS
MORE SCARCE WITH THIS SO WILL NOT MENTION PRECIPITATION WITH THIS.
TEMPS TONIGHT WILL BE TOUGH CALL BUT DO NOT THINK THERE WILL BE A
LOT OF COOLING. WENT CLOSE TO MAV MINS. PATTERN FRIDAY WILL BE
FAVORABLE FOR GOOD WARMING ESPECIALLY IN CENTRAL ARKANSAS. CLOUDS MAY
HOLD MAXES DOWN A LITTLE IN THE SOUTH. PUT HIGHEST MAXES IN CENTRAL
ARKANSAS. MADE LITTLE CHANGE TO TEMP FORECASTS BEYOND FRIDAY.
&&

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
HIGH PRESSURE WILL DOMINATE THE WEATHER MONDAY THROUGH THE MIDDLE OF
THE WEEK. THIS WILL BRING DRIER AIR AND PARTLY CLOUDY SKIES TO THE
AREA. PARTLY CLOUDY SKIES WILL BE THE RULE MONDAY THROUGH THURSDAY.
HIGH TEMPERATURES WILL BE NEAR NORMAL THROUGH THE EXTENDED PERIOD
WHILE LOW TEMPERATURES WILL BE NORMAL TO SLIGHTLY BELOW NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    56  72  45  62 /  90  30  10  10
HARRISON AR       51  63  38  56 /  90  20  20  10
HOT SPRINGS AR    55  73  45  62 /  90  20  10  10
PINE BLUFF AR     57  70  46  63 /  90  30  10  10
MOUNTAIN HOME AR  52  62  38  56 /  90  30  20  10
MONTICELLO AR     59  69  47  64 /  90  30  10  10
SEARCY AR         55  70  44  62 /  90  30  10  10
MOUNT IDA AR      55  72  45  62 /  90  20  10  10
RUSSELLVILLE AR   54  70  44  60 /  90  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY TONIGHT FOR
ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...
ARZ037>047...ARZ052>057...ARZ062>067.
&&

29/51
Hazardous weather outlook, Mar 4, 6:14 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
614 PM CST THU MAR 4 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
614 PM CST THU MAR 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A WARM FRONT WAS LOCATED IN MISSOURI AND A COLD FRONT WAS LOCATED IN
EASTERN OKLAHOMA ON THE LATEST WEATHER MAP. THE COLD FRONT WILL
CONTINUE MOVING TOWARD ARKANSAS THIS EVENING AND WILL ENTER WESTERN
ARKANSAS BY MIDNIGHT TONIGHT. MUCH OF ARKANSAS IS IN A MODERATE RISK
FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT.

THE MAIN STORM SYSTEM IN WEST TEXAS WILL TRACK NORTHEASTWARD
TONIGHT. A COLD FRONT TRAILING SOUTHWARD FROM THE LOW WILL APPROACH
ARKANSAS THIS EVENING AND MOVE ACROSS THE STATE OVERNIGHT. AS THE
FRONT MOVES INTO THE WARM AND UNSTABLE AIRMASS...SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS ARKANSAS DURING THE EVENING HOURS.
THE STORMS ARE LIKELY TO REACH SEVERE LEVELS QUICKLY.

IT APPEARS THAT SEVERE WEATHER WILL BE MOST LIKELY ACROSS CENTRAL
AND SOUTHERN SECTIONS OF THE STATE. THE MAIN SEVERE WEATHER THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL...WITH ISOLATED TORNADOES
POSSIBLE AS WELL.

THIS WILL BE THE FIRST SIGNIFICANT EVENT OF THE SEVERE WEATHER
SEASON. PEOPLE ACROSS THE NATURAL STATE ARE ADVISED TO PREPARE FOR
SEVERE STORMS TONIGHT. CHECK THE LATEST FORECAST...AND LOOK FOR
FURTHER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AS THE POTENTIAL FOR
SEVERE WEATHER INCREASES.

51

In the hours before

Local storm report, Mar 4, 6:52 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 PM CST THU MAR 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     MURFREESBORO            34.06N 93.69W
03/04/2004                   PIKE               AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

28
Local storm report, Mar 4, 7:18 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
718 PM CST THU MAR 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     JASPER                  36.01N 93.19W
03/04/2004  60 MPH           NEWTON             AR   TRAINED SPOTTER

&&

28
Local storm report, Mar 4, 7:42 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
742 PM CST THU MAR 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             5 WSW HASKELL           34.48N 92.72W
03/04/2004  0.75 INCH        SALINE             AR   EMERGENCY MNGR

&&

28
Local storm report, Mar 4, 7:43 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
743 PM CST THU MAR 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             HOT SPRINGS             34.49N 93.05W
03/04/2004  0.75 INCH        GARLAND            AR   EMERGENCY MNGR

0715 PM     TSTM WND DMG     HOT SPRINGS             34.49N 93.05W
03/04/2004                   GARLAND            AR   EMERGENCY MNGR

            BARN COLLAPSED AT HORSE RACE TRACK. LARGE TREE DOWN ON A
            HOUSE NEARBY.

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:12 PM CSTSevere Thunderstorm WarningLZKJohnson, Logan53 min
Mar 4, 6:15 PM CSTSevere Thunderstorm WarningLZKMontgomery, Pike50 min
Mar 4, 6:36 PM CSTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring49 min
Mar 4, 6:43 PM CSTSevere Thunderstorm WarningLZKNewton42 min
Mar 4, 7:03 PM CSTSevere Thunderstorm WarningLZKSaline37 min
Mar 4, 7:13 PM CSTSevere Thunderstorm WarningLZKBoone32 min
Mar 4, 7:23 PM CSTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski42 min
Mar 4, 7:38 PM CSTSevere Thunderstorm WarningLZKNewton, Searcy32 min
Mar 4, 7:42 PM CSTSevere Thunderstorm WarningLZKSaline28 min
Mar 4, 7:57 PM CSTSevere Thunderstorm WarningLZKMarion33 min
Mar 4, 8:11 PM CSTSevere Thunderstorm WarningLZKBaxter29 min
Mar 4, 8:20 PM CSTSevere Thunderstorm WarningLZKCleburne, White40 min
Mar 4, 8:24 PM CSTSevere Thunderstorm WarningLZKHot Spring, Saline31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.